Israel Journal of Mathematics

, Volume 71, Issue 2, pp 161–179 | Cite as

Distribution modulo 1 of some oscillating sequences

  • Daniel Berend
  • Grigori Kolesnik


Sequences of the form (P(n)f(Q(n))) n=1 ,P andQ polynomials,f a “highly differentiable” periodic function, are considered. The results of [3] concerning the recurrence of this sequence to its value forn=0 are given a quantitative form. Density and uniform distribution modulo 1 are studied for specialQ’s.


Diophantine Approximation Real Polynomial Quantitative Form Implied Constant Poisson Summation Formula 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. C. Baker,Fractional parts of several polynomials, Quart. J. Math. Oxford (2)28 (1977), 453–471.MATHCrossRefGoogle Scholar
  2. 2.
    R. C. Baker,Diophantine Inequalities, Clarendon Press, Oxford, 1986.MATHGoogle Scholar
  3. 3.
    D. Berend,A recurrence property of smooth functions, Isr. J. Math.62 (1988), 32–36.MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    J. W. S. Cassels,Über \(\underline {\lim } _{x \to \infty } \mathcal{X}\left| {\theta \mathcal{X} + \alpha - y} \right|\), Math. Ann.127 (1954), 288–304.MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    H. Furstenberg,Disjointness in ergodic theory, minimal sets and a problem in diophantine approximations, Math. Syst. Theory1 (1967), 1–49.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    H. Furstenberg and B. Weiss,Simultaneous diophantine approximation and IP-sets, Acta Arith.49 (1988), 413–426.MATHMathSciNetGoogle Scholar
  7. 7.
    L. Kuipers and H. Niederreiter,Uniform Distribution of Sequences, Wiley, New York, 1974.MATHGoogle Scholar
  8. 8.
    W. J. LeVeque,The distribution modulo 1 of trigonometrical series, Duke J. Math.20 (1953), 367–374.MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    W. M. Schmidt,On the distribution modulo 1of the sequence αn 2+βn, Can. J. Math.29 (1977), 819–826.MATHGoogle Scholar
  10. 10.
    V. G. Sprindžuk,Metric Theory of Diophantine Approximations, V. H. Winston & Sons, Washington, 1974.Google Scholar
  11. 11.
    E. C. Titchmarsh,The Theory of Riemann Zeta-Function, 2nd ed. (revised by D. R. Heath-Brown), Oxford, 1986.Google Scholar

Copyright information

© The Weizmann Science Press of Israel 1990

Authors and Affiliations

  • Daniel Berend
    • 1
  • Grigori Kolesnik
    • 2
  1. 1.Department of Mathematics and Computer ScienceBen Gurion University of the NegevBeer ShevaIsrael
  2. 2.Department of Mathematics and Computer ScienceCalifornia State UniversityLos AngelesUSA

Personalised recommendations